Good to hear. Yes, usually increases your pain because you have the extra fluid in the space from the injection. My doctor says it works two ways, first the injection of the steroid reduces the inflammation that is causing your pain, secondly the injection itself can flush out the area of the nerve irritants causing your pain (that comes out of your disks as they degenerate).
I always iced my back a lot after injections and still do because it is inflammation that causes my pain. I also eat a mostly anti inflammatory diet (avoid sugar, alcohol, processed foods, tomatoes, potatoes etc).
It can take up to two weeks to feel the difference. It is helpful to keep a pain diary when you meet again with your doctor. I also find it helps me really remember the details of my pain post injection.
Hope it works!
Failed C4-7 ACDF on June 2014:Large plate, 8 screws: done for spurring, spinal cord compression. Pseudoarthrosis C6/7, T1 and C3 moved, foraminal stenosis after surgery. Facet arthrosis C0-4, severe osteoporosis, DDD, osteoarthritis - all levels of spine
Failed L5/S1 LD surgery, spondylitheisis, spondylitis L4-S1, nerve pain in legs and arms
Migraines, cervicogenic headaches,hysterectomy, melanoma